advertisement
Question
Posted by: Anon | 2010/12/18

tapering off anti-depressants

I have been on 10mg Cipralex for 3 years and would like to go off it. I thought I''d take half a tablet (5mg) for two weeks and then half a tablet (5mg) every second day for another two weeks and then completely stop. Would this be sufficient to prevent withdrawel symptoms? or do you have a better suggestion on how to do this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Firstly, let me repeat - no psychiatrist or Gp should EVER prescribe antidepressants without discussing how eventually to taper them off, They should never prescribe such drugs long-term ( such as three years ) without discussing how to decide when to stop and how to do so.
Not everybody seems to get troubled by withdrawal symptoms, and your plan sounds reasonable as a way to come of. If significant symptoms do happen to arise, go back up a notch, and spend a week or so longer at that level before coming down the next step again

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Friend | 2010/12/20

Hi Anon, please do not wean yourself off your anti-depressants without consulting with your doctor who prescribed it. I assume that you see your doctor regularly (at least quarterly). When you see your doctor, discuss your need to go off your meds and your weaning plan. If you do not have an appointment scheduled, arrange one. It is never a good idea to amend one''s medication without one''s doctor''s guidance. Good luck and best wishes.

Reply to Friend
Posted by: cybershrink | 2010/12/18

Firstly, let me repeat - no psychiatrist or Gp should EVER prescribe antidepressants without discussing how eventually to taper them off, They should never prescribe such drugs long-term ( such as three years ) without discussing how to decide when to stop and how to do so.
Not everybody seems to get troubled by withdrawal symptoms, and your plan sounds reasonable as a way to come of. If significant symptoms do happen to arise, go back up a notch, and spend a week or so longer at that level before coming down the next step again

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement